Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Contractions on $ L\sb{1}$-spaces

Authors: M. A. Akcoglu and A. Brunel
Journal: Trans. Amer. Math. Soc. 155 (1971), 315-325
MSC: Primary 28.70; Secondary 47.00
MathSciNet review: 0276439
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that a linear contraction on a complex $ {L_1}$-space can be represented in terms of its linear modulus. This result is then used to give a direct proof of Chacon's general ratio ergodic theorem.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 28.70, 47.00

Retrieve articles in all journals with MSC: 28.70, 47.00

Additional Information

PII: S 0002-9947(1971)0276439-0
Keywords: Contractions on $ {L_1}$-spaces, linear modulus of a contraction, ratio ergodic limits and their identification
Article copyright: © Copyright 1971 American Mathematical Society